Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 366, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 5, 2009, 12:53 AM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2009, 12:53 AM CDT (05:53 UTC)
- Expired
- Jul 5, 2009, 1:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Faulkner County, AR, Lonoke County, AR, Perry County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 12 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:41 AM CDT, 12 minutes earlier.
Area forecast discussion, Jul 5, 12:41 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1241 AM CDT SUN JUL 5 2009 .AVIATION... SHOWERS AND THUNDERSTORMS OVER CENTRAL ARKANSAS WILL CONTINUE TO AFFECT KHOT AND KLIT FOR SEVERAL HOURS AS THE PRE FRONTAL BOUNDARY SAGS TO THE SOUTH OVERNIGHT. WINDS WILL BE GUSTING TO NEAR 30 KTS AS THE STORMS BOW OUT AND MOVE ACROSS. AFOREMENTIONED FRONTAL BOUNDARY REMAINS TO THE NORTH AND WEST OF THE CWA...BUT IS EXPECTED TO BRING REDEVELOPMENT ACROSS CENTRAL AND SOUTHERN ARKANSAS BY 12Z...LASTING THROUGH MOST OF THE TAF CYCLE. CEILINGS WILL GRADUALLY LOWER TO MVFR...WITH PERIODS OF IFR IN STRONGER STORMS. AND WITH ABUNDANT LOW LEVEL MOISTURE...BR WILL BE LIKELY ACROSS KHRO AND KPBF REDUCING VISIBILITY TO NEAR 4SM THROUGH THE MORNING. && .PREV DISCUSSION... /ISSUED 903 PM CDT SAT JUL 4 2009/ UPDATE... UPDATED THE ZONES TO REMOVE SVR WATCH WORDING AND WITH SLIGHT ADJUSTMENTS TO POPS FOR SUNDAY. OTHERWISE...NO OTHER SIGNIFICANT CHANGES EXPECTED. PREV DISCUSSION... /ISSUED 657 PM CDT SAT JUL 4 2009/ AVIATION... ONGOING CONVECTION OVR CNTRL AR WL IMPACT KHOT AND KLIT FOR SEVERAL HRS THIS EVENING. ADDITIONAL STORMS OVR OK COULD AFFECT PARTS OF THE FA LATER TNGT. FNTL BNDRY WAS STILL SITUATED NW OF AR THIS EVENING. BNDRY EXPECTED TO ENTER NRN AR AFT 06Z...WITH A CHC OF SHRA/TSRA. CIGS EXPECTED TO LOWER TO MVFR CAT OVR NRN AR LATE TNGT AND EARLY SUN MRNG AS INCRSG LOW LVL RH WORKS SWD. SCTD SHRA/TSRA WL AGAIN BE POSSIBLE SUN...MAINLY ACRS CNTRL AND SRN AR AS FNTL BNDRY WORKS FURTHER SWD. /44/ PREV DISCUSSION... /ISSUED 225 PM CDT SAT JUL 4 2009/ SHORT TERM....TONIGHT THROUGH TUESDAY NIGHT BIGGEST DIFFERENCES IN THE MODELS VERSUS THIS TIME YESTERDAY IS THE TIMING OF THE EVENTUAL COLD FRONTAL PASSAGE. ALL SHORT RANGE MODELS HAVE INCREASED THE SPEED OF THIS SYSTEM AND HAVE IT CLEARING THE AREA BY LATE SUNDAY. WITH NO REAL DISCERNIBLE DIFFERENCES IN THE MODELS...HAVE DECIDED TO GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON. MODELS ALL ADVERTISING A CHANGE IN THE UPPER AIR PATTERN AS PERSISTENT UPPER LOW OVER THE NORTHEAST MOVES OUT AND UPPER RIDGE GETS REESTABLISHED OVER THE WEST. PATTERN SHIFT WILL PLACE AREA IN BROAD NORTHWEST FLOW ALOFT THROUGH THE MAJORITY OF THE PERIOD. LATEST SURFACE ANALYSIS INDICATES WARM FRONT NOW LOCATED OVER EASTERN ARKANSAS WITH RATHER MOIST AND UNSTABLE AIRMASS IN ITS WAKE. WEAK SURFACE LOW IS CURRENTLY OVER CENTRAL MISSOURI WITH TRAILING COLD FRONT CUTTING ACROSS SOUTHWEST KANSAS AND INTO THE TEXAS PANHANDLE. AFTERNOON CONVECTION HAS DEVELOPED ALONG AN OUTFLOW BOUNDARY SOUTH OF A DECAYING MCS WITH SEVERE THUNDERSTORM WATCH IN EFFECT FOR PARTS OF THE NORTH THROUGH EARLY THIS EVENING. ATTENTION WILL THEN TURN TO AFOREMENTIONED COLD FRONT THAT WILL BE ENTERING NORTHWEST ARKANSAS AROUND SUNSET. FRONT WILL BE LOCATED ACROSS CENTRAL ARKANSAS BY EARLY MORNING AND OUT OF THE FORECAST AREA BY THE END OF THE DAY AS BUILDING HIGH PRESSURE PUSHES THE BOUNDARY THROUGH. HAVE DECIDED TO INCREASE POPS WITH THIS FRONTAL PASSAGE WITH FAVORABLE JET DYNAMICS...DECENT LOW LEVEL CONVERGENCE AND PRECIPITABLE WATER VALUES IN EXCESS OF 2.25 INCHES POOLING ALONG THE BOUNDARY. WILL END PRECIPITATION FROM NORTH TO SOUTH ON SUNDAY AS HIGH BEGINS TO SETTLE IN AND WILL LEAVE REMAINDER OF THE PERIOD DRY. WILL ACTUALLY START THE PERIOD OFF WITH BELOW NORMAL TEMPERATURES AND GRADUALLY INCREASE THEM AS THE PERIOD PROGRESSES. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER LEVEL RIDGE WILL BE LOCATED OVER THE PLAINS TO START THE LONG TERM...WITH SURFACE HIGH PRESSURE OVER THE EASTERN UNITED STATES. A STALLED FRONTAL BOUNDARY LOOKS TO REMAIN WELL SOUTH OF THE STATE...KEEPING PRECIPITATION ALONG THE GULF COAST. KEPT THE FORECAST DRY FOR ARKANSAS THROUGH THE PERIOD. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE LOWER TO MID 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 88 65 91 / 20 10 10 10 CAMDEN AR 68 90 69 93 / 40 20 10 10 HARRISON AR 63 86 63 90 / 10 10 10 10 HOT SPRINGS AR 66 90 67 92 / 30 10 10 10 LITTLE ROCK AR 66 90 67 92 / 30 10 10 10 MONTICELLO AR 68 90 69 93 / 40 20 10 10 MOUNT IDA AR 66 89 66 92 / 30 10 10 10 MOUNTAIN HOME AR 63 87 64 90 / 20 10 10 10 NEWPORT AR 65 88 66 91 / 20 10 10 10 PINE BLUFF AR 67 90 68 92 / 40 20 10 10 RUSSELLVILLE AR 64 88 65 91 / 20 10 10 10 SEARCY AR 66 89 67 91 / 30 10 10 10 STUTTGART AR 67 90 68 92 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...61
Hazardous weather outlook, Jul 4, 8:00 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT SAT JUL 4 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 800 PM CDT FRI JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF CENTRAL AND WESTERN ARKANSAS THROUGH THE EVENING HOURS. THE ACTIVITY WAS ASSOCIATED WITH SEVERAL LEFTOVER OUTFLOW BOUNDARIES SITUATED ACROSS THE AREA. WHILE A FEW STRONG OR SEVERE STORMS WILL STILL BE POSSIBLE...IT APPEARS THAT THE CHANCES OF ORGANIZED SEVERE WEATHER WILL BE LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER NORTH ARKANSAS LATER TONIGHT AS A COLD FRONT MOVES INTO THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL PERSIST SUNDAY AREA WIDE WITH THE CHANCES OF SEVERE WEATHER MOVING TO THE SOUTH...AHEAD OF THE FRONTAL BOUNDARY. THE CHANCES OF SEVERE WEATHER WILL BE DIMINISHED IF CLOUD COVER FROM PREVIOUS STORMS PERSIST. PRECIPITATION WILL BEGIN TO TAPER OFF FROM NORTH TO SOUTH SUNDAY NIGHT. HOWEVER SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS THE SOUTH AS FRONTAL BOUNDARY STALLS FOR SEVERAL DAYS...KEEPING RAIN CHANCES IN THIS REGION THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 61/60/44
In the hours before
Special weather statement, Jul 4, 9:17 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 917 PM CDT SAT JUL 4 2009 ARZ021-022-030-038-050245- JOHNSON-LOGAN-POPE-YELL- 917 PM CDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...LOGAN...POPE AND YELL COUNTIES UNTIL 945 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEY BAY RECREATION AREA TO SCRANTON TO SUBIACO...MOVING EAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE KNOXVILLE...LONDON...LAKE DARDANELLE...DOVER...RUSSELLVILLE...DARDANELLE LOCK AND DAM... DARDANELLE AND POTTSVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
Special weather statement, Jul 4, 11:43 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1143 PM CDT SAT JUL 4 2009 ARZ022-031-038-039-050515- CONWAY-PERRY-POPE-YELL- 1143 PM CDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ALERT FOR CONWAY...PERRY...POPE AND YELL COUNTIES UNTIL 1215 AM CDT... AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PETIT JEAN MOUNTAIN TO PETIT JEAN RIVER WMA...MOVING EAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE OLA...NIMROD...SEQUOYA PARK... MORRILTON...OPPELO...ADONA...PERRY AND PLUMERVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
Special weather statement, Jul 4, 11:53 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1153 PM CDT SAT JUL 4 2009 ARZ030-037-050525- LOGAN-SCOTT- 1153 PM CDT SAT JUL 4 2009 ...SIGNIFICANT WEATHER ALERT FOR LOGAN AND SCOTT COUNTIES UNTIL 1225 AM CDT... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENWOOD TO HARTFORD TO 16 MILES NORTHWEST OF LAKE WILHELMINA...MOVING EAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE CAUTHRON...LAKE HINKLE... GLENDALE...WALDRON AND BOONEVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
Special weather statement, Jul 5, 12:40 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 AM CDT SUN JUL 5 2009 ARZ032-039-043-044-050610- FAULKNER-PERRY-PULASKI-SALINE- 1240 AM CDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FAULKNER...PERRY...PULASKI AND SALINE COUNTIES UNTIL 110 AM CDT... AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MAYFLOWER TO LAKE MAUMELLE TO 5 MILES EAST OF PARON...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE ROLAND...FERNDALE...MAUMELLE...LAKE CONWAY...MORGAN...THE HEIGHTS...NORTH LITTLE ROCK...LITTLE ROCK...SHERWOOD...MARCHE AND CAMMACK VILLAGE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
Special weather statement, Jul 5, 12:46 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1246 AM CDT SUN JUL 5 2009 ARZ030-037-038-040-041-050615- LOGAN-MONTGOMERY-POLK-SCOTT-YELL- 1246 AM CDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT AND YELL COUNTIES UNTIL 115 AM CDT... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE MOUNTAIN TO 9 MILES EAST OF Y CITY TO 5 MILES EAST OF HATFIELD...MOVING EAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE SUBIACO...STONEHOUSE RECREATION AREA...NOLA...COVE LAKE...MUDDY CREEK WMA...ODEN...UNION HILL AND DANVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| Jul 5, 2:34 AM CDT | Areal Flood Advisory | LZK | Pulaski | 116 min |
| Jul 5, 6:28 PM CDT | Areal Flood Advisory | LZK | Lonoke, Pulaski | 107 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.